Figs

What a weird week it’s been. My mood has been all over the map. I’ve been a tad bit more delusional and paranoid. Hearing and seeing things I should neither hear nor see. And not sleeping well because of it. And not doing anything else well for that matter.

My depression swings quite low most days interrupted only by brief up(?) swings of anxious energy punctuated by intense existential crises. (Existential crises are the only thing I’m really good at, by the way.)

I’ve missed a day and half of work in the past two weeks. For me that’s terrible. I don’t miss work. I require a particular rhythm to my days. Part of that rhythm is allowing work to consume a chunk of my focus, as well as a chunk of the hours of my day because I seldom make good use of them when I’m left unattended (mentally, I run with scissors and don’t play well with myself, and on really bad days I just sit in the corner and eat glue). Unfortunately, work hasn’t just been consuming my time, it’s also been consuming me. It’s turning my brain to mush. My thought processes are jumbled and gooey. They don’t move properly, and when they do move, they don’t do it well. I randomly forget simple things, like how to do daily tasks or where I am (this kind of forgetfulness isn’t new, or med related. It’s purely bipolar overload.)

 I gave in and took a half dose of Latuda night before last. I quit taking it a couple months ago because it makes me feel ridiculously anxious first thing in the morning. Sure, there are anti-anxiety meds to combat this, but I don’t understand treating symptoms created by a cure I take to treat my symptoms. It brings to mind the old lady who swallowed a bird (how absurd) to catch the spider to catch the fly. If I don’t swallow the fly, the spider becomes unnecessary.

That said, the Latuda did make me feel more clear after the jitteriness wore off (ah, the fun of psych meds. They giveth and they taketh away.) I think I’ll keep taking that half dose. Not only might it help to keep me a little more together, it has the added benefit of my being able to tell my psychiatrist that I just cut my dose rather than stopped the med altogether without his knowledge.

Advertisements

4 thoughts on “Figs

  1. I’m sorry that it has been such a challenging week – having one’s mood fluctuate, well, at least for me it’s SO draining and difficult! That’s a shame you had to miss work – ugh. At least the Latuda helped you feel more clear. I call myself Glenn’s “Seroquel Sister” as the stuff was miraculous for me in ridding me of agitated insomnia. But yes, the drawback was daytime grogginess. I had to find the best dose for me long-term. I only take 25 mg/night but I wouldn’t hesitate to go back up to 100mg if I needed to.

    In any case, please take care, and let us know how you’re doing when you can!!
    It’s good to hear from you!
    Dyane

Your thoughts?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s